Monday, June 20, 2011

Literally Crazy

On a personal note...

I have been in a ridiculous slump lately.  My last post was about parenting issues; there have been more of those going on, but, really, a lot of what’s been happening or not happening has been caused by or contributed to by my mood(s).  I have been slacking terribly around this house, and I have no patience for anything, including myself!  I wanted to blame everything on being a “single parent” so much (D travels for a living, after all).  I wanted to think that if I just had a little support, things would be so very different.  Everything I wanted to accomplish was blocked by some thing that I needed someone else to do for me.  Guess what?  These things are all true.  They do deserve some of the blame.  However...
The larger problem is just me.  I can’t seem to find my focus, I’m terribly emotional, and every little setback feels like a deathblow.  NO! I’m not pregnant!  What I am, though, is off my meds.  Antidepressants, specifically.  I’ve been on and off of them for most of my adult life (mostly on).  I have a chemical imbalance in m’brain, which sounds like a cop-out, but medication is the only thing that’s ever been reliable for keeping me on keel. 
The beginning of this year, I was feeling better than I have in recent memory, strong and confident, and I really thought that I could be okay on my own.  Coming off these types of meds, you have to wean down, which I did.  For about 5-6 weeks after my last dose, I felt great, and got back some of the other emotions that tend to be tamped down by SSRI’s (Selective Seratonin Re-uptake Inhibitors).  I bragged to my hubby how good I felt, I made progress with all the projects I wanted and needed to do, and I made friends!  I even lost weight - could it have been any better?  It was wonderful... right up until it wasn’t.  
Suddenly, every noise the kids made grated on me (OK, that’s not THAT unusual).  Not being able to find a tool or supply could make me cry, or turn me into a screaming maniac.  Little annoyances that I could usually shrug off now made me just enraged.  It’s ugly, people.
FYI: When I’m fully dosed, I can’t cry.  Can’t.  Not for reasons large or small.  It’s one reason I want so badly to be done with these pills.
Being a raving B%&$@ isn’t very conducive to writing what I try to make an informative, entertaining blog.  The fact that all I’ve accomplished lately is consuming an incredible amount of comfort food doesn’t help, either.
Long, long, story short...  please forgive my absence, and watch for things to resume funniness shortly.  I don’t like me like this, so I won’t expect you to, either.
Oh, and I WILL be asking for the help I need to get some things done around here.  Sometimes a bad mood is just a bad mood!
On to better things...


Jeanette, Library Assistant said...

I will keep you, bad moods or not my wonderful friend!!! Don't be so hard on yourself.

Lynnette said...

Yeah, I'm not going anywhere either. ;)

When I was on Zoloft, I had the same problem--I couldn't cry, just couldn't not possible. After I went to work at that bad place Pitney Bowes and had anxiety and depression (again) I was on Lexipro, and that was much better.

Hang in there Tami! Let's have a play date soon, let the kids run around like mad-children and you and I can just SIT!

Shannon said...

I know that feeling! I won't do SSRIs while pregnant or breastfeeding, and it is just SO hard to deal with how much more irritating EVERYTHING is!

Personally, I never had the inability to cry -- in fact, I cry more when I'm on SSRIs because I can really experience and process emotions, which I can't when I'm depressed -- everything just kind of shuts down and sadness becomes anger. But I've been very lucky in that my first SSRI was the right med and the right dose, so even when we've experimented with others, I always had something I could go back to that I KNEW would work.

I don't know why you're trying to get off, but have you tried lower doses instead? I find I have to walk a very thin line in dosing, basically taking just enough to take the edge off rather than enough to handle the whole problem or I get dumb and numb.